MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566491
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit push method was used during an esophagogastroduodenoscopy percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when physician pulled the peg tube from the abdomen, it snapped into half.The procedure was completed with a new endovive safety peg kit push method.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned device revealed that the feeding tube was received separated.Residue was present on both interfaces of the transition joint between the peg tube and introducer dilator.The peg tube and introducer dilator were reconnected, and excessive force was required to pull the two components apart again.The complaint was consistent with the reported event of feeding tube detached/separated.It is likely that several factors, such as user technique/handling, patient anatomy, and the size of the incision site that the tube is being pulled through, contributed to the reported complaint.Therefore, the complaint investigation conclusion code selected is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on the event.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.A labeling review was performed, and no anomalies were found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable event of feeding tube detached.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit push method was used during an esophagogastroduodenoscopy percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when physician pulled the peg tube from the abdomen, it snapped into half.The procedure was completed with a new endovive safety peg kit push method.  there were no patient complications reported as a result of this event.

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8248696
Report Number3005099803-2019-00112
Device Sequence Number1929420
Product Code KNT
UDI-Device Identifier08714729802655
UDI-Public08714729802655
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberM00566491
Device Catalogue Number57700
Device Lot Number0021538239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/28/2019
03/04/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/20/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight107